How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Intensivist
Category: Medical
Satisfied Customers: 3129
Experience:  MBBS, MD, MCCM.Currently working in Critical Care Medicine with 10 year experience in Medicine
22950887
Type Your Medical Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

Im planning on discontinuing my 15 mg temazepam pills. Whats

Customer Question

Im planning on discontinuing my 15 mg temazepam pills. Whats the best way to do this?
Submitted: 3 months ago.
Category: Medical
Expert:  Dr. Muneeb Ali replied 3 months ago.

Hi,

Thanks for this question. Can you tell me how long have you been using these pills? Secondly, what dose are you currently on? And what condition were they initially prescribed for? If you give me this information, i can lay out a plan for you.

Expert:  Dr. Muneeb Ali replied 3 months ago.

Since you seem to be offline, ill leave a response for you here which we can discuss later on.

Well benzodiazepines like these can cause severe withdrawal symptoms if they are tapered down too quickly, it would depend on how long you have been using the drugs for i.e the time during which the tapering process will occur will vary according to the duration you have been using temazepam for. Secondly, anoither thing which has to be kept in mind is the actual condition for which you were initially prescribed the drug. Tapering off temazepam might cause that condition to worsen, for example if it was anxiety then tapering off the drug could cause the anxiety to worsen.

Now usually the dose is reduced slowly, for example if you are 15 mg a day then initially the dose will be cut down to 12.5 mg a day for about a week (longer if you have been on it for several years), then after using it for a week, the dose can be cut down to 10 mg which again can be used for a week. The dose would be continued to cut down by 2.5 mg each week until you are completely off the drug. At the same time you would be monitored for signs of withdrawal which may include increased anxiety, muscle aches, insomnia, seizures in severe cases. If you have been on it for several years then the dose would be cut down every 2-3 weeks instead of a week.

The last thing is that this should be done under the supervision of your doctor, DO NOT try doing it on your own, simply because the chances of side effects and withdrawal are high which can be dangerous if you do this without medical supervision.

Do you have any more questions? This discussion is open until you are satisfied

Please leave a POSITIVE (3 – 5 stars, preferably 5) rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/